Thyroid Research and Practice

CASE REPORT
Year
: 2008  |  Volume : 5  |  Issue : 2  |  Page : 48--50

Grave«SQ»s disease - HAART induced immune reconstitution syndrome


P Jegan, R Menaka, KS Satish, A Bhattacharyya 
 Department of Diabetes & Endocrinology, Manipal Hospital and Department of Chest, Wockhardt Hospital, Bangalore-560017, India

Correspondence Address:
A Bhattacharyya
Department of Diabetes & Endocrinology, Manipal Hospital and Department of Chest, Wockhardt Hospital, Bangalore-560017
India

Highly Active Anti Retroviral Therapy (HAART) for the treatment of HIV causes a paradoxical deterioration of the clinical status after it«SQ»s initiation, due to the reactivation of immune response to a latent or sub-clinical process. This phenomenon is called Immune Reconstitution Syndromes (1RS). We report a 48-year old man with HIV infection who was started on combination antiretroviral therapy. Three years after the initiation of therapy, he developed symptoms and signs of thyrotoxicosis. He was diagnosd to have Graves «SQ» disease and was started on beta blockers and Neomercazole. Radioactive iodine was given after a good clinical and biochemical improvement. He became hypothyroid and currently doing well on replacement therapy. Immune reconstitution syndrome Grave«SQ»s disease may appear months or even years after the initiation of antiretroviral therapy. As there is a high chance of relapse with anti-thyroid drugs, radioiodine ablation probably is more appropriate treatment in this condition after initial stabilization of thyrotoxicosis with anti-thyroid drugs


How to cite this article:
Jegan P, Menaka R, Satish K S, Bhattacharyya A. Grave's disease - HAART induced immune reconstitution syndrome.Thyroid Res Pract 2008;5:48-50


How to cite this URL:
Jegan P, Menaka R, Satish K S, Bhattacharyya A. Grave's disease - HAART induced immune reconstitution syndrome. Thyroid Res Pract [serial online] 2008 [cited 2020 Sep 19 ];5:48-50
Available from: http://www.thetrp.net/article.asp?issn=0973-0354;year=2008;volume=5;issue=2;spage=48;epage=50;aulast=Jegan;type=0